Join Us

We are 217,588 members in 84 forums discussing 160,642 topics.

Help with Abbreviations

Topic: I feel like a hypochondriac

Forum: Pain —

Share important questions and provide support to others experiencing breast cancer and treatment-related pain.

Posted on: May 2, 2018 10:31PM

Schmitz8305 wrote:

I had breast cancer stage 3a two years ago at age 47. I had a lump. along with rads and chemo. I was told all looked great. I went for my mammogram last week and they took three different try's as they said they thought they saw something. After the third time I had a follow up with my surgeon and she said not to worry about it it was probably scare tissue. I received my report and it said "dense breast tissue" probably scar tissue follow up in 6 months. I just feel really uneasy with that, why if I had breast cancer and dense tissue would they not do a different exam? To make matters worse I started spotting after two years of being chemo induced monopause and I have had almost like chronic shoulder/neck/jaw pain causing lack of sleep and headaches for a year. I talked to my onc. and he seems to think nothing of it, I am fine if thats the case but I am so worried that I am going to let all these warning signs go and a year from now really regret it.

I hope someone out there has something to ease my mind.

Log in to post a reply

Page 1 of 1 (7 results)

Posts 1 - 7 (7 total)

Log in to post a reply

May 3, 2018 12:58PM Cpeachymom wrote:

Schmitz8305- fellow hypochondriac here! I suspect that is a side effect of cancer, since I was healthy as a horse before. Sorry your onc doesn’t seem to be receptive. I would definitely call and push for at least an ultrasound, even if it’s just for your peace of mind, which is priceless. However, I will say shoulder/ neck pain could be side effects from rads. I just started PT for mine and she says it’s common after rads because it tightens the pec muscle up and the that pulls the rest out of whack, then we try to compensate. My neck was starting to cause headaches too. It might be worth trying. Either way, please don’t suffer needlessly. Best of luck to you.

39 at Dx. Fate whispers to the warrior, 'You can not withstand the storm.' The warrior whispers back, 'I am the storm.' Dx 6/21/2017, IDC, Right, 4cm, Stage IIB, Grade 1, 1/3 nodes, ER+/PR+, HER2- Surgery 7/4/2017 Lymph node removal: Sentinel; Mastectomy: Right Hormonal Therapy 9/10/2017 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Radiation Therapy 9/17/2017 Lymph nodes, Chest wall Surgery 10/9/2018 Reconstruction (right): Tissue expander placement Surgery 3/24/2019 Reconstruction (right): Saline implant Hormonal Therapy Zoladex (goserelin)
Log in to post a reply

May 3, 2018 01:21PM vampeyes wrote:

Schmitz, I am feel like one of those people who thinks they have every disease or something is always wrong with them. UGH. Mostly I blame the Tamoxifen. haha. Possibly just GERD, but maybe it's lung or heart problems causing the chest pain and breathing problems. I went to emerge, recommeded from others on here just in case it was a clot, no clot, following up with GP today in hopes for more tests to figure out the problem. Like Cpeachymom said, for peace of mind do what you have to do, because stress as we all know can cause us so much havic in our bodies. {HUGS}


Cpeachymom,

Thank you for posting about the rads side effect! I stated having tighness, pulling on the cancer side about 1.5 weeks ago. I was thinking it was scar tissue, but maybe it's the rads.


Diagnosed at 41. Oncotype 21 Dx 9/20/2017, IDC, Left, 1cm, Grade 2, 0/3 nodes, ER+/PR+, HER2- (FISH) Surgery 10/17/2017 Lumpectomy: Left Surgery 11/14/2017 Lumpectomy: Left Radiation Therapy 1/28/2018 Whole-breast: Breast Hormonal Therapy 2/28/2018 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
Log in to post a reply

May 3, 2018 01:57PM - edited May 3, 2018 02:04PM by Lula73

Schmitz- it's ok to push back and tell your MO you'd like to be sure it's nothung and could he order a breast MRI. MRI is the most sensitive non-invasive diagnostic tool we have and it picks up things that can't be seen on mammo and/or ultrasound...just ask my right breast that supposedly had nothing going on it but actually had IDC. As far as feeling like a hypochondriac-you're not. You're just being more vigilant about your health and body. After all, when the cancer started growing and for sometime after until a lump was felt or scan revealed it all of us were just going about our lives not even thinking BC could be growing in our breasts and for most hyst going to the doc when we're sick and/or routine yearly physical and leaving with antibiotics or a clean bill of health. What's to worry about? Evidently a lot. So no, you're not ahypochondriac, just vigilant.


Vampeyes-glad you're going to your regular doc for a follow up today. Please be sure to tell him that the ER did not do a CT or MRI to rule out pulmonary embolism, they only did an x-ray and then declared not a clot.

-Lula Dx 1/2017, DCIS/IDC, Right, 1cm, Stage IA, Grade 1, 0/2 nodes, ER+/PR+, HER2- Surgery 2/14/2017 Lymph node removal: Sentinel; Mastectomy: Left, Right; Prophylactic ovary removal; Reconstruction (left): DIEP flap; Reconstruction (right): DIEP flap Hormonal Therapy 3/3/2017 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery 11/2/2017 Prophylactic ovary removal Hormonal Therapy 1/3/2018 Femara (letrozole)
Log in to post a reply

May 3, 2018 03:31PM NotVeryBrave wrote:

Yeah - I feel like a hypochondriac a lot, too. All through treatment it seemed like I had every possible SE and then some. I'd really like to move on, but my body keeps throwing one thing after another at me. I have: an ovarian cyst, a thickened uterine lining, a lump (watching) under my nipple, a painful shoulder (frozen vs tear), painful knee and finger joints, and now a ligament thing in one knee AND a cold again!

You have to be your own best advocate. Sometimes I think of it this way - if it was my child or parent with this history and these complaints - what would I do or suggest?


TCHP x 6 with pCR. One year of Herceptin. DTI pre-pec surgery. Quit Tamoxifen after 3 months. Dx 11/21/2016, DCIS/IDC, Left, 2cm, Stage IIA, Grade 2, 0/3 nodes, ER+/PR+, HER2+ (IHC) Targeted Therapy 12/18/2016 Perjeta (pertuzumab) Targeted Therapy 12/19/2016 Herceptin (trastuzumab) Chemotherapy 12/19/2016 Carboplatin (Paraplatin), Taxotere (docetaxel) Surgery 5/8/2017 Lymph node removal: Sentinel; Mastectomy: Left; Prophylactic mastectomy: Right; Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant Hormonal Therapy 9/8/2017 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Hormonal Therapy 6/25/2020 Evista (raloxifene)
Log in to post a reply

May 3, 2018 05:50PM Cpeachymom wrote:

vampeyes- Yeah, I’m six months out from rads, and no amount of stretching eases the tightness. I’ve only had one PT visit so far and she gave me some exercises that seem to be helpful.

39 at Dx. Fate whispers to the warrior, 'You can not withstand the storm.' The warrior whispers back, 'I am the storm.' Dx 6/21/2017, IDC, Right, 4cm, Stage IIB, Grade 1, 1/3 nodes, ER+/PR+, HER2- Surgery 7/4/2017 Lymph node removal: Sentinel; Mastectomy: Right Hormonal Therapy 9/10/2017 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Radiation Therapy 9/17/2017 Lymph nodes, Chest wall Surgery 10/9/2018 Reconstruction (right): Tissue expander placement Surgery 3/24/2019 Reconstruction (right): Saline implant Hormonal Therapy Zoladex (goserelin)
Log in to post a reply

May 4, 2018 07:35PM Schmitz8305 wrote:

Thanks it sounds like I shouldnt worry and I really appreciate you taking the time to reply. Stay healthy!


Log in to post a reply

May 4, 2018 07:37PM Schmitz8305 wrote:

Thanks for taking the time, your post eased my mind. I think I will get get some pt and just peace out of listening to my body for a year and try to get back to where I was before all this happened.

Page 1 of 1 (7 results)